Kansas, 2016Tornadoes and Flash Flooding in Kansas, April 26 to 27, 2016
April 26 to 27, 2016 · NWS TOP · 82 events in 18 counties and zones
Severe thunderstorms developed between 3 and 4pm on April 26th along an old outflow boundary and moved north northeast across northeast Kansas. The storms produced at least 2 brief weak tornadoes before 6pm however the storms thereafter become more widespread and continued to move across the same areas producing torrential flooding rains.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 82
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed between 3 and 4pm on April 26th along an old outflow boundary and moved north northeast across northeast Kansas. The storms produced at least 2 brief weak tornadoes before 6pm however the storms thereafter become more widespread and continued to move across the same areas producing torrential flooding rains. Some areas received between 5 and 6 inches of rainfall from the storms over a 6-7 hour period. In fact, the recurrence interval of the rainfall was 50-75 years across eastern Wabaunsee and western Shawnee County from this event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Apr 26, 2:16 AM CST, 21 minutes earlier.
Area forecast discussion, Apr 26, 2:16 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Topeka KS
316 AM CDT TUE APR 26 2016
.SHORT TERM...(Today and Tonight)
Issued at 314 AM CDT TUE APR 26 2016
08Z water vapor shows a closed upper low over eastern UT with a
shortwave trough rotating around the southwest quad of the Low. At
the surface, low pressure over eastern CO has allowed a very moist
airmass to continue advecting north with dewpoints in the lower and
middle 60s. With cool temps aloft, the warm moist air at the surface
is resulting in a quite a bit of instability as already seen with
the morning convection. Overall, a very unstable airmass is likely
to remain over the forecast area into tonight. And while deep layer
shear could be better, it should be sufficient for storm
organization should storms develop. The main uncertainty in the
forecast is how everything will eventually play out. The morning
convection could end up laying down a decent outflow boundary which
may act as an additional focus for storm development later today.
Overall the thinking is the morning convection should initially fall
apart. Then when and where storms redevelop may largely be driven by
mesoscale features. Models show the shortwave trough in the base of
the upper low lifting out across the state by the early evening.
This increase in large scale forcing should lead to wide spread
precip given the amount of instability progged to be in place. The
main concern is the potential for a couple tornadoes. With model
trends having the surface low further west, this allows surface
winds across the forecast area to remain backed to the east and
southeast creating favorable hodographs. Models indicate the best
low level shear is probably going to develop through the early
evening so the tornado threat could last well into the evening. With
the steep lapse rates, very large hail will be possible.
Additionally the recent rains and available moisture in the
atmosphere will increase chances for localized flash flooding.
As for temps today, have not gone to far from the model consensus.
If areas see some decent sunshine, think highs should again be in
the mid 70s to around 80. Lows tonight may end up being a little
milder as models are slower to advect dry air in from the west.
However expected precip and cold pool effects could cause lows to be
a little cooler. The forecast has them ranging from the lower 50s in
the west to around 60 in the east.
.LONG TERM...(Wednesday through Monday)
Issued at 314 AM CDT TUE APR 26 2016
On Wednesday, the upper low will pause and pivot over south central
NE and then move nearly due east by late in the day. The now diffuse
dryline will have pushed to the eastern edge of the forecast area
although the NAM continues to stand alone in holding up this
boundary roughly along the Turnpike. While acknowledging the NAM and
its relative plausibility, feel that the magnitude of sfc moisture
that it maintains in the area seems overdone. So, despite steep
lapse rates aloft, any instability left in the are is unlikely to be
very impressive. Will still see a chance for storms mainly in far
eastern and northern parts of the area near the sfc and upper low
and a sfc front that arcs back NW out of MO to these features. Wind
shear in these areas is also not particularly impressive with the
low becoming more stacked, so while a couple of strong/severe storms
can't be ruled out, the more likely scenario seems to point toward
minimal severe potential on Wednesday. A few showers or a
thunderstorm may linger in northern KS Wednesday night as the upper
low tracks east, but expect a dry period for most of the area, and
for the entire area on Thursday. Temperatures will be a bit cooler
in the wake of this storm system with lows mainly in the 40s and
highs on Thursday in the middle 60s to lower 70s.
The next storm system, another strong upper low that at least
briefly takes on a negative tilt, will begin to kick out into the
Plains by early Friday morning with lead energy bringing
thunderstorms into western KS and possibly as far east as parts of
the local area. Scattered storm chances will persist into Friday but
rain and storms are more likely to be widespread by Friday night as
model consensus is strong regarding timing and presence of
widespread precipitation. Rain chances linger into the first part of
next week as the upper low becomes convoluted and stalls over the
central Plains. Saturday gives indications as a potential severe
weather day, with less chance on Friday. With potential for
widespread clouds and periods of precip, severe potential may depend
on periods of local warming to increase instability amidst modest to
adequate deep layer shear. With the expectation for those widespread
clouds, have continued with cooler high temps in the 60s or lower
70s and a bit warmer lows generally in the upper 40s to lower 50s.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday Night)
Issued at 1205 AM CDT TUE APR 26 2016
Confidence is low on the specifics but concern for limitations remains
with light winds and lower levels moistening. Short range models
struggling with the near term but pointing to more active
convection firing toward 09Z and likely persisting for a few
hours. Expect increasing mixing to bring VFR for the late periods.
&&
.TOP Watches/Warnings/Advisories...
NONE.
&&
SHORT TERM...Wolters
LONG TERM...Barjenbruch
AVIATION...65
Hazardous weather outlook, Apr 25, 2:50 PM CST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
350 PM CDT MON APR 25 2016
KSZ008>012-020>024-026-034>040-054>056-058-059-262100-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
350 PM CDT MON APR 25 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE WILL BE A CHANCE FOR THUNDERSTORMS LATE TONIGHT. SOME OF
THE STORMS MAY BE STRONG TO SEVERE WITH THE PRIMARY HAZARD BEING
LARGE HAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO EARLY TUESDAY
MORNING. SOME OF THE STORMS MAY BE STRONG TO SEVERE WITH THE
PRIMARY HAZARD BEING LARGE HAIL.
SEVERE THUNDERSTORMS ARE LIKELY TO DEVELOP OVER PORTIONS OF
CENTRAL AND NORTH CENTRAL KANSAS LATE TUESDAY AFTERNOON AND SPREAD
EAST ACROSS NORTHEAST AND EAST CENTRAL KANSAS TUESDAY EVENING.
LARGE HAIL...DAMAGING WINDS...LOCALIZED FLASH FLOODING AND
TORNADOES WILL ALL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED LATE TONIGHT THROUGH TUESDAY MORNING.
&&
MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/TOP/SITREP
Event by event
55 hail, 11 thunderstorm wind, 9 flash flood, 5 flood, 2 tornado. Local standard time, as filed.
Hail, Washington
- When
- April 26, 2:37 AM CST to 2:38 AM CST
- Where
- Washington County, 4.06 mi SSE of Brantford
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.670, -97.330
Hail, Republic
- When
- April 26, 2:47 AM CST to 2:48 AM CST
- Where
- Republic County, 2.65 mi E of Cuba
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.800, -97.400
Hail, Washington
- When
- April 26, 3:00 AM CST to 3:01 AM CST
- Where
- Washington County, Linn
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 39.680, -97.080
Hail, Washington
- When
- April 26, 3:20 AM CST to 3:21 AM CST
- Where
- Washington County, Washington
- Measured
- 2.75 in hail
- Reported by
- Public
- Coordinates
- 39.820, -97.050
Based on a photo. Hail stone was between 2.75 and 3 inches in diameter.
Hail, Marshall
- When
- April 26, 3:36 AM CST to 3:37 AM CST
- Where
- Marshall County, 1.48 mi SSW of Marysville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.830, -96.660
Hail, Marshall
- When
- April 26, 3:38 AM CST to 3:39 AM CST
- Where
- Marshall County, 0.69 mi S of Marysville
- Measured
- 1.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 39.840, -96.650
Hail, Marshall
- When
- April 26, 4:28 AM CST to 4:29 AM CST
- Where
- Marshall County, 4.62 mi SW of Summerfield
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 39.960, -96.420
Reported via social media.
Hail, Marshall
- When
- April 26, 4:49 AM CST to 4:50 AM CST
- Where
- Marshall County, 0.69 mi S of Marysville
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 39.840, -96.650
Hail, Marshall
- When
- April 26, 5:02 AM CST to 5:03 AM CST
- Where
- Marshall County, 2.97 mi NE of Home
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.860, -96.480
Mostly pea size but a few dimes and quarter size hail stones.
Thunderstorm Wind, Marshall
- When
- April 26, 5:03 AM CST to 5:04 AM CST
- Where
- Marshall County, 0.53 mi E of Bestwall
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.680, -96.660
Thunderstorm Wind, Marshall
- When
- April 26, 5:10 AM CST to 5:11 AM CST
- Where
- Marshall County, 1.74 mi WNW of Frankfort
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.710, -96.450
Wind flipped a carport. Blew it into trees and held it in the trees. Estimated 75-80 mph.
Hail, Nemaha
- When
- April 26, 5:19 AM CST to 5:20 AM CST
- Where
- Nemaha County, 4.44 mi SSW of Baileyville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.790, -96.210
Thunderstorm Wind, Nemaha
- When
- April 26, 5:19 AM CST to 5:20 AM CST
- Where
- Nemaha County, 4.44 mi SSW of Baileyville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.790, -96.210
Flash Flood, Marshall
- When
- April 26, 5:30 AM CST to 7:00 AM CST
- Where
- Marshall County, 4.42 mi WNW of Beattie to 2.58 mi ENE of Hull
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.892, -96.498
Marshall County EM reported flooding over the roads in several spots between Oketo and Beatty.
Thunderstorm Wind, Nemaha
- When
- April 26, 5:42 AM CST to 5:43 AM CST
- Where
- Nemaha County, 0.69 mi N of Corning
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.660, -96.030
Hail, Nemaha
- When
- April 26, 5:52 AM CST to 5:53 AM CST
- Where
- Nemaha County, 4.22 mi NE of Kelly
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.770, -95.940
Winds also estimated to be 30-40 mph.
Thunderstorm Wind, Jefferson
- When
- April 26, 6:51 AM CST to 6:52 AM CST
- Where
- Jefferson County, 2.76 mi S of Nortonville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.380, -95.330
Grain roof blown off and thrown approximately 600 feet. Time estimated by radar.
Hail, Riley
- When
- April 26, 2:28 PM CST to 2:29 PM CST
- Where
- Riley County, 0.87 mi SE of Ogden
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 39.110, -96.710
Quarter size hail reported by Emergency Manager.
Hail, Riley
- When
- April 26, 2:43 PM CST to 2:44 PM CST
- Where
- Riley County, 1.27 mi WNW of Manhattan
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.190, -96.600
Tornado, Geary
- When
- April 26, 2:47 PM CST
- Where
- Geary County, 10.67 mi ESE of (Fri)marshall Aaf Ft
- Rating
- EF0
- Path length
- 0.01 mi
- Path width
- 10 yd
- Reported by
- Social Media
- Coordinates
- 38.984, -96.590
Storm chaser reported a distinct funnel cloud and had photos of the funnel. A brief ground circulation was reported by another storm chaser in the vicinity in the middle of open field.
Hail, Pottawatomie
- When
- April 26, 3:01 PM CST to 3:02 PM CST
- Where
- Pottawatomie County, 3.38 mi SW of Fostoria
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 39.400, -96.570
Hail, Pottawatomie
- When
- April 26, 3:08 PM CST to 3:09 PM CST
- Where
- Pottawatomie County, 0.53 mi W of Olsburg
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.430, -96.630
Hail, Wabaunsee
- When
- April 26, 3:15 PM CST to 3:16 PM CST
- Where
- Wabaunsee County, 0.88 mi SW of Alta Vista
- Measured
- 1.25 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.860, -96.490
Hail, Shawnee
- When
- April 26, 3:17 PM CST to 3:18 PM CST
- Where
- Shawnee County, 1.38 mi S of Auburn
- Measured
- 1.25 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.880, -95.820
Half-dollar size hail reported by Emergency Manager.
Hail, Shawnee
- When
- April 26, 3:23 PM CST to 3:24 PM CST
- Where
- Shawnee County, 0.54 mi W of Dover
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.970, -95.940
Hail, Wabaunsee
- When
- April 26, 3:24 PM CST to 3:25 PM CST
- Where
- Wabaunsee County, 2.77 mi WSW of Volland
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.940, -96.450
Hail, Washington
- When
- April 26, 3:25 PM CST to 3:26 PM CST
- Where
- Washington County, Morrowville
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.850, -97.170
Hail, Shawnee
- When
- April 26, 3:26 PM CST to 3:27 PM CST
- Where
- Shawnee County, 2.14 mi SSW of Dover
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.940, -95.940
Hail, Marshall
- When
- April 26, 3:30 PM CST to 3:31 PM CST
- Where
- Marshall County, 0.69 mi S of Waterville
- Measured
- 2 in hail
- Reported by
- Emergency Manager
- Coordinates
- 39.690, -96.750
Hail, Marshall
- When
- April 26, 3:31 PM CST to 3:32 PM CST
- Where
- Marshall County, 0.53 mi E of Bestwall
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 39.680, -96.660
Hail, Marshall
- When
- April 26, 3:35 PM CST to 3:36 PM CST
- Where
- Marshall County, 0.53 mi E of Bestwall
- Measured
- 2.5 in hail
- Reported by
- Law Enforcement
- Coordinates
- 39.680, -96.660
Hail, Marshall
- When
- April 26, 3:36 PM CST to 3:37 PM CST
- Where
- Marshall County, 0.69 mi S of Waterville
- Measured
- 2.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.690, -96.750
Hail, Marshall
- When
- April 26, 3:36 PM CST to 3:37 PM CST
- Where
- Marshall County, 0.69 mi S of Waterville
- Measured
- 3 in hail
- Reported by
- Public
- Coordinates
- 39.690, -96.750
Photo evidence of hail at least 3 inches in diameter.
Hail, Marshall
- When
- April 26, 3:40 PM CST to 3:41 PM CST
- Where
- Marshall County, 1.38 mi S of Waterville
- Measured
- 2.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 39.680, -96.750
Hail, Marshall
- When
- April 26, 3:43 PM CST to 3:44 PM CST
- Where
- Marshall County, 1.38 mi N of Waterville
- Measured
- 2.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 39.720, -96.750
Windows were broken out of home.
Hail, Shawnee
- When
- April 26, 3:45 PM CST to 3:46 PM CST
- Where
- Shawnee County, 0.54 mi W of Dover
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.970, -95.940
Hail, Marshall
- When
- April 26, 3:48 PM CST to 3:49 PM CST
- Where
- Marshall County, 2.11 mi NW of Schroyer
- Measured
- 2 in hail
- Reported by
- Storm Chaser
- Coordinates
- 39.790, -96.710
Hail, Marshall
- When
- April 26, 3:48 PM CST to 3:49 PM CST
- Where
- Marshall County, 1.38 mi S of Marysville
- Measured
- 2.5 in hail
- Reported by
- Public
- Coordinates
- 39.830, -96.650
Photo evidence of 2.5 inch diameter hail south of Marysville.
Hail, Marshall
- When
- April 26, 3:49 PM CST to 3:50 PM CST
- Where
- Marshall County, 1.73 mi WNW of Marysville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.860, -96.680
Thunderstorm Wind, Geary
- When
- April 26, 3:51 PM CST to 3:52 PM CST
- Where
- Geary County, 12.37 mi E of Olson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.880, -96.570
Flash Flood, Shawnee
- When
- April 26, 3:54 PM CST to 5:30 PM CST
- Where
- Shawnee County, 2.4 mi NNW of Dover to 2.95 mi NNW of Dover
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.999, -95.955
Flash flooding over road at 3300 SW Carlson Road.
Hail, Shawnee
- When
- April 26, 3:55 PM CST to 3:56 PM CST
- Where
- Shawnee County, 1.48 mi NNE of Dover
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.990, -95.920
Hail, Washington
- When
- April 26, 3:57 PM CST to 3:58 PM CST
- Where
- Washington County, 2.07 mi S of Washington
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.790, -97.050
Hail, Shawnee
- When
- April 26, 3:57 PM CST to 3:58 PM CST
- Where
- Shawnee County, 1.75 mi ESE of Dover
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.960, -95.900
Hail, Marshall
- When
- April 26, 4:00 PM CST to 4:01 PM CST
- Where
- Marshall County, 1.48 mi NNW of Bremen
- Measured
- 5 in hail
- Reported by
- Public
- Coordinates
- 39.920, -96.790
Five inch diameter hail measured. Report based on photo evidence via social media.
Hail, Marshall
- When
- April 26, 4:00 PM CST to 4:01 PM CST
- Where
- Marshall County, 1.48 mi NNW of Bremen
- Measured
- 4 in hail
- Reported by
- Emergency Manager
- Coordinates
- 39.920, -96.790
Hail, Riley
- When
- April 26, 4:05 PM CST to 4:06 PM CST
- Where
- Riley County, 5.08 mi WNW of Mariadahl
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.520, -96.750
Hail, Cloud
- When
- April 26, 4:06 PM CST to 4:07 PM CST
- Where
- Cloud County, 2.24 mi WNW of Clyde
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.610, -97.440
Hail, Shawnee
- When
- April 26, 4:15 PM CST to 4:16 PM CST
- Where
- Shawnee County, 0.87 mi SE of Willard
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.090, -95.940
Hail, Shawnee
- When
- April 26, 4:17 PM CST to 4:18 PM CST
- Where
- Shawnee County, 0.54 mi W of Silver Lake
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.100, -95.880
Hail, Washington
- When
- April 26, 4:18 PM CST to 4:19 PM CST
- Where
- Washington County, 0.69 mi N of Hanover
- Measured
- 3 in hail
- Reported by
- Public
- Coordinates
- 39.890, -96.880
Report from photo on social media.
Hail, Marshall
- When
- April 26, 4:20 PM CST to 4:21 PM CST
- Where
- Marshall County, 0.69 mi S of Waterville
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.690, -96.750
Hail, Shawnee
- When
- April 26, 4:20 PM CST to 4:21 PM CST
- Where
- Shawnee County, 1.38 mi N of Rossville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.150, -95.950
Hail, Marshall
- When
- April 26, 4:30 PM CST to 4:31 PM CST
- Where
- Marshall County, 3.37 mi SW of Marysville
- Measured
- 2 in hail
- Reported by
- Storm Chaser
- Coordinates
- 39.820, -96.700
Hail, Marshall
- When
- April 26, 4:33 PM CST to 4:34 PM CST
- Where
- Marshall County, 1.27 mi WSW of Bremen
- Measured
- 3 in hail
- Reported by
- Storm Chaser
- Coordinates
- 39.890, -96.800
Hail, Marshall
- When
- April 26, 4:35 PM CST to 4:36 PM CST
- Where
- Marshall County, 3.8 mi NNE of Bremen
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.950, -96.750
Tornado, Shawnee
- When
- April 26, 4:42 PM CST
- Where
- Shawnee County, 3 mi NE of Silver Lake
- Rating
- EF0
- Path length
- 0.01 mi
- Path width
- 20 yd
- Reported by
- Social Media
- Coordinates
- 39.131, -95.830
Storm chaser reported a confirmed tornado with several photos of a ragged funnel and reported that they saw debris kicked up on the ground. No damage and occurred in an open field.
Hail, Brown
- When
- April 26, 4:49 PM CST to 4:50 PM CST
- Where
- Brown County, 1.74 mi NW of Fairview
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.850, -95.750
Flash Flood, Geary
- When
- April 26, 5:36 PM CST to 7:00 PM CST
- Where
- Geary County, 3.2 mi SE of (Fri)marshall Aaf Ft to 4.04 mi ENE of Grandview Plaza
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 39.013, -96.735
Creeks flooding near K-57, had debris over roadway, but has since receded.
Flash Flood, Riley
- When
- April 26, 5:38 PM CST to 7:00 PM CST
- Where
- Riley County, 1.64 mi WSW of Zeandale to 2.98 mi WSW of Zeandale
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 39.164, -96.460
Parts of K-18 is closed between Fairmont and Zeandale.
Flash Flood, Riley
- When
- April 26, 5:40 PM CST to 7:00 PM CST
- Where
- Riley County, 0.76 mi NNE of (Mhk)manhattan Muni to 0.33 mi N of (Mhk)manhattan Muni
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 39.159, -96.663
Flooded roadway at 54th and Eureka, just north of the Manhattan Airport.
Hail, Republic
- When
- April 26, 5:50 PM CST to 5:51 PM CST
- Where
- Republic County, 2.23 mi WSW of Warwick
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.990, -97.920
Flash Flood, Shawnee
- When
- April 26, 5:57 PM CST to 7:30 PM CST
- Where
- Shawnee County, 0.51 mi NNW of Dover to 0.98 mi SW of Dover
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 38.977, -95.934
Portions of Carlson RD closed due to flooding near 11000 block, near K-4 and south of Interstate-70.
Flash Flood, Shawnee
- When
- April 26, 5:57 PM CST to 7:30 PM CST
- Where
- Shawnee County, 1.48 mi SSE of Willard to 1.22 mi SSE of Willard
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.080, -95.940
Water rescue ongoing near 1900 NW Carlson Rd. Water is flowing over the roadway.
Flash Flood, Osage
- When
- April 26, 6:29 PM CST to 8:00 PM CST
- Where
- Osage County, 1.57 mi N of Osage City Arpt to 0.24 mi SSW of Peterton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.653, -95.801
Flash flooding reported by law enforcement in Osage City; streets under water.
Hail, Lyon
- When
- April 26, 7:07 PM CST to 7:08 PM CST
- Where
- Lyon County, 0.69 mi S of Olpe
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.260, -96.170
Flood, Jefferson
- When
- April 26, 7:46 PM CST to 9:00 PM CST
- Where
- Jefferson County, 0.57 mi SE of Williamstown to 0.4 mi SSW of Williamstown
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.064, -95.323
Highway 24 just east of Williamstown is closed due to water over the road.
Hail, Anderson
- When
- April 26, 7:50 PM CST to 7:51 PM CST
- Where
- Anderson County, 4.87 mi N of Westphalia
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 38.250, -95.490
Hail, Coffey
- When
- April 26, 7:55 PM CST to 7:56 PM CST
- Where
- Coffey County, 4.33 mi WSW of Burlington Arpt
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.190, -95.870
Thunderstorm Wind, Coffey
- When
- April 26, 7:58 PM CST to 7:59 PM CST
- Where
- Coffey County, 3.04 mi WNW of Sharpe
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 38.300, -95.730
Hail, Coffey
- When
- April 26, 8:11 PM CST to 8:12 PM CST
- Where
- Coffey County, 1.62 mi E of Waverly
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 38.400, -95.570
Quarter size hail and winds to around 60 mph estimated on Interstate-35.
Thunderstorm Wind, Ottawa
- When
- April 26, 8:34 PM CST to 8:35 PM CST
- Where
- Ottawa County, 120.71 mi ESE of Vine Creek
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 38.620, -95.270
Thunderstorm Wind, Franklin
- When
- April 26, 8:35 PM CST to 8:36 PM CST
- Where
- Franklin County, 1.28 mi WNW of Ottawa Muni Arpt
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 38.540, -95.270
Thunderstorm Wind, Franklin
- When
- April 26, 8:45 PM CST to 8:46 PM CST
- Where
- Franklin County, 2.16 mi W of Rantoul Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.530, -95.140
Four inch diameter limb snapped.
Hail, Franklin
- When
- April 26, 8:47 PM CST to 8:48 PM CST
- Where
- Franklin County, 1.08 mi E of Ottawa
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.620, -95.250
Hail, Franklin
- When
- April 26, 8:48 PM CST to 8:49 PM CST
- Where
- Franklin County, 2.13 mi NE of Ottawa
- Measured
- 1.5 in hail
- Reported by
- Storm Chaser
- Coordinates
- 38.640, -95.240
Thunderstorm Wind, Franklin
- When
- April 26, 8:50 PM CST to 8:51 PM CST
- Where
- Franklin County, 2.27 mi ENE of Ottawa Muni Arpt
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 38.540, -95.210
Five inch diameter maple tree limb blown down.
Flash Flood, Anderson
- When
- April 26, 10:16 PM CST to 11:45 PM CST
- Where
- Anderson County, 2.93 mi WNW of Garnett to 2.81 mi WNW of Garnett
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.302, -95.276
Multiple portions of Highway 31 are under water.
Flood, Shawnee
- When
- April 27, 12:53 AM CST to 2:30 AM CST
- Where
- Shawnee County, 1.19 mi N of Dover to 1.82 mi NE of Dover
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.987, -95.931
Water rescue ongoing from flooding on Mission Creek near K-4.
Flood, Wabaunsee
- When
- April 27, 2:30 AM CST to 4:00 AM CST
- Where
- Wabaunsee County, 0.5 mi SW of Paxico to 0.72 mi SSW of Paxico
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.065, -96.177
Evacuations of Mill Creek campground are underway due to flooding along Mill Creek.
Flood, Osage
- When
- April 27, 3:08 AM CST to 4:30 AM CST
- Where
- Osage County, 3.12 mi NNW of Burlingame to 2.45 mi NW of Peterton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.794, -95.844
Highway 56 is closed east of Burlingame and Burlingame Road is closed north of town due to flood waters over the road. Flood waters may have also closed Highway 56 south of Burlingame.
Flood, Wabaunsee
- When
- April 27, 10:00 AM CST to 11:30 AM CST
- Where
- Wabaunsee County, 0.4 mi E of Maple Hill to 2.6 mi W of Maple Hill
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.080, -96.022
Waterman Crossing and Highway 30 leading into Maple Hill has significant water over Highway 30. This is due to poor drainage in the area. One water rescue occureed by KHP at this location. KDOT has closed the road.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Missouri, April 26 to 30, 20161 injured · $687,000 · EF1 · 74 events
- Tornadoes and Hail in Oklahoma, April 26, 2016$1.6 million · EF1 · 61 events
- Tornadoes and Flash Flood in Oklahoma, April 26, 2016$225,000 · EF1 · 75 events
- Tornado and Flash Flooding in Kansas, April 26 to 27, 2016$630,000 · EF0 · 73 events
- Tornadoes and Hail in Texas, April 26, 20165 injured · $965,000 · EF0 · 18 events
- Flash Flooding and Hail in Nebraska, April 26 to 27, 2016$2.1 million · 2.5 in hail · 28 events
- Tornadoes and Damaging Winds in Arkansas, April 26 to 27, 2016$550,000 · EF1 · 17 events
- Tornado and Flood in Indiana, April 26, 2016$297,000 · EF1 · 10 events
- Tornado and Hail in Kansas, April 26, 2016$550,000 · EF0 · 8 events
- Flooding and Hail in Kentucky, April 26 to 27, 2016$155,000 · 1.75 in hail · 33 events
- Flash Flooding and Hail in Illinois, April 26, 2016$362,000 · 1.75 in hail · 10 events
- Flash Flooding and Hail in Ohio, April 26, 2016$40,000 · 1.75 in hail · 36 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 627480, 627481, 627482, 627483, 627484, 627485, 627486, 627487, 627488, 627489, 627490, 627491, 627492, 627493, 627494, 627495, 628907, 628595, 628596, 622201, 628597, 628598, 628599, 628600, 628601, 628602, 628603, 628604, 628605, 628606, 628607, 628899, 628908, 628612, 628613, 628608, 628609, 628610, 628611, 628614, and more.